Alert archive / Wyoming / High Wind Watches in 2007
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 5, 2007, 4:26 AM MST for Weston County, Wyoming. It took effect at Jan 6, 2007, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 4:26 AM MST (11:26 UTC)
- In effect from
- Jan 6, 2007, 5:00 AM MST
- Expired
- Jan 5, 2007, 1:12 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 051126 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 426 AM MST FRI JAN 5 2007 .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OVER THE NORTHERN PLAINS WILL INCREASE LATE TONIGHT. THIS WILL RESULT IN STRONG WINDS ACROSS THE AREA ON SATURDAY. WYZ059-061>067-069-051930- /O.NEW.KCYS.HW.A.0002.070106T1200Z-070107T0000Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 426 AM MST FRI JAN 5 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL INCREASE OVER THE AREA EARLY IN THE MORNING. WINDS WILL BE OUT OF THE WEST AND SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 60 MPH AT THE LOWER ELEVATIONS...AND SUSTAINED AT 40 TO 50 MPH WITH GUSTS UP TO 70 MPH IN THE MOUNTAINS.. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KMD
1 follow-up statement
000 WWUS75 KCYS 052012 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 112 PM MST FRI JAN 5 2007 ...STRONG WINDS WILL OCCUR ON SATURDAY ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA... .STRONG WEST TO EAST FLOW ALOFT ALONG WITH A STRONG PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE ACROSS THE GREAT BASIN STATES AND LOW PRESSURE ACROSS CENTRAL CANADA WILL PRODUCE VERY STRONG WINDS ACROSS SOUTHEAST WYOMING ON SATURDAY. WYZ059-061>067-069-061100- /O.UPG.KCYS.HW.A.0002.070106T1200Z-070107T0000Z/ /O.NEW.KCYS.HW.W.0003.070106T1300Z-070107T0100Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 112 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ON SATURDAY ACROSS THE LOWER ELEVATIONS...YOU CAN EXPECT WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE MOUNTAINS... WINDS WILL BE WEST AT 40 TO 55 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ060-068-070-061100- /O.NEW.KCYS.HW.W.0003.070106T1300Z-070107T0100Z/ NIOBRARA-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...TORRINGTON...PINE BLUFFS 112 PM MST FRI JAN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY. ON SATURDAY...YOU CAN EXPECT WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-061100- /O.NEW.KCYS.WI.Y.0001.070106T1300Z-070107T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 112 PM MST FRI JAN 5 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MST SATURDAY. ON SATURDAY...YOU CAN EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 5, 4:04 AM MST, 22 minutes earlier.
Area forecast discussion, Jan 5, 4:04 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
404 AM MST FRI JAN 5 2007
.SHORT TERM...TODAY THROUGH SATURDAY...
BOTH WRF AND GFS SHOW AN UPPER TROUGH MOVING ACROSS THE CWA TODAY
AND EAST OF THE AREA BY 00Z THIS EVENING. NW FLOW WILL BE ALOFT
TONIGHT AS THE UPPER TROUGH CONTINUES TO MOVE EAST. SOME LOW AN MID
LEVEL MOISTURE WILL BE PRESENT TODAY...BUT BEST DYNAMICS AND
FRONTOGENESIS HAS SHIFTED SOUTH INTO COLORADO. WILL CANCEL SNOW
ADVISORY ACROSS THE LOWER ELEVATIONS AND LEAVE IT FOR THE SOUTHERN
MOUNTAINS. SNOW FALL AMOUNTS BY AFTERNOON TODAY WILL BE AROUND 1 TO
3 INCHES AT THE LOWER ELEVATIONS AND 5 TO 8 POSSIBLE IN THE SOUTHERN
MOUNTAINS. ON SAT...SURFACE GRADIENT AND 700 MB GRADIENT TIGHTEN UP
EARLY IN THE DAY AND BY 18Z WILL BE AROUND 70 M FROM CAG TO CPR.
HAVE POSTED A HIGH WIND WATCH FOR THE MOUNTAINS AND FOOTHILLS FOR
SAT. WINDS WILL BE DOWNSLOPE AND MOISTURE DECREASES IN THE AIRMASS
SO WILL GO WITH DRY CONDITIONS.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...
THE PERIOD BEGINS WITH PROGRESSIVE NORTHWESTERLY FLOW OVER THE
AREA...WITH SHORTWAVE ENERGY DROPPING SOUTHEAST INTO THE HIGH
PLAINS. AT THE SURFACE...THE ASSD 994MB LOW PRESSURE AREA WILL SHIFT
FROM SOUTHERN SASKATCHEWAN TO SOUTHERN ONTARIO AND WEAKEN SATURDAY
NIGHT. THIS WILL ALLOW THE SURFACE GRADIENTS TO RELAX...AND WINDS
TO DECREASE. ADDITIONALLY THIS SHORTWAVE ENERGY WILL PROVIDE THE
NECESSARY MOISTURE AND LIFT FOR MOUNTAIN SNOW SHOWERS OVER THE SW
ZONES SATURDAY NIGHT THROUGH MONDAY. HAVE MAINTAINED ONLY SLIGHT
CHANCES CURRENTLY WITH VERY LIGHT ACCUMULATIONS POSSIBLE FROM THIS
ACTIVITY. ELSEWHERE...DRY AND BREEZY CONDITIONS WILL CONTINUE
SATURDAY NIGHT THROUGH MONDAY. BOTH THE ECMWF AND THE GFS INDICATE
HEIGHTS BUILDING MONDAY NIGHT THROUGH AND TUESDAY AND SHORTWAVE
RIDGING SLIDES ATOP THE AREA. A 1038MB SURFACE HIGH WILL ALSO AID IN
KEEPING THE CWA DRY. THESE DRY CONDITIONS WILL CONTINUE THROUGH
WEDNESDAY. WARM AIR ADVECTION WITHIN THE THERMAL RIDGE WILL ALLOW H7
TEMPERATURES TO CLIMB TO ZERO OR SLIGHTLY ABOVE BY WEDNESDAY
MORNING. AFTERNOON HIGH TEMPERATURES WILL CLIMB BACK INTO THE 40S IN
THE PLAINS...AND INTO THE 30S IN WESTERN ZONES. FLOW WILL BACK TO
THE SOUTHWEST IN ADVANCE OF THE NEXT SHORTWAVE THAT WILL AFFECT THE
CWA WEDNESDAY NIGHT THROUGH FRIDAY. THIS IS ABOUT 6 TO 9 HOURS LATER
THAN EARLIER MODELS HAD INDICATED. BOTH THE ECMWF AND THE GFS HAVE
THIS NEXT DISTURBANCE SPLITTING...WITH A CUT OFF OVER SOUTHERN
CALIFORNIA AND THE NORTHERN STREAM ENERGY SLIDING ACROSS
MONTANA/SASKATCHEWAN BORDER. IF THE SYSTEM DOES IN FACT CUT OFF AND
SPLIT AS THE MODELS INDICATE...THE ACTUAL EVOLUTION MAY IN FACT BE
QUITE A BIT SLOWER. FOR NOW...WILL CONTINUE WITH SNOW CHANCES
THROUGHOUT THE CWA WEDNESDAY NIGHT THROUGH FRIDAY. IF SYSTEM COMES
TOGETHER...MAY BE A DECENT SNOW FOR SOUTHEAST WYOMING. TEMPERATURES
WILL COOL BACK TO SEASONAL NORMALS ON THURSDAY AND FRIDAY...WITH 20S
AND 30S ANTICIPATED.
&&
.AVIATION...WILL GO WITH IFR CONDITIONS ACROSS THE SOUTHERN
PORTION OF THE AREA THIS MORNING NEAR THE CO BORDER. SNOW...LOW
VSBYS AND LOW CIGS WILL OCCUR IN THIS AREA. CONDITIONS WILL
IMPROVE THIS AFTERNOON WITH ALL RTES BECOMING VFR BY 18Z TO 21Z.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON FRIDAY FOR
WYZ063. SNOW ADVISORY UNTIL NOON FRIDAY FOR WYZ066.
HIGH WIND WATCH FROM 5 AM SATURDAY TO 5 PM SATURDAY FOR
WYZ059-WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-
WYZ069.
NE...NONE.
&&
SHORT TERM...KMD
LONG TERM....HAHN
AVIATION...KMDHazardous weather outlook, Jan 4, 9:00 PM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 900 PM MST THU JAN 4 2007 WYZ063-051115- SNOWY RANGE- 900 PM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT THROUGH MIDDAY FRIDAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH NOON ON FRIDAY. SNOW WILL CONTINUE OVERNIGHT IN THE SNOWY RANGE AND MEDICINE BOW MOUNTAINS BEFORE DECREASING BY LATE FRIDAY MORNING. TOTAL SNOWFALL OF 6 TO 10 INCHES IS EXPECTED. AS OF 7 PM...CENTENNIAL ON THE EAST SLOPES OF THE SNOWY RANGE REPORTED 5 INCHES OF NEW SNOW. AREAS OF WEST OR NORTHWEST WINDS 15 TO 30 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVELERS AT THE NORTH END OF THE SNOWY RANGE ALONG INTERSTATE 80 CAN EXPECT DIFFICULT TRAVEL CONDITIONS THROUGH THE NIGHT. VISIBILITIES WILL BE GREATLY REDUCED DUE TO THE FALLING AND BLOWING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY YOU CAN EXPECT WINDY PERIODS...ESPECIALLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOWFALL REPORTS WOULD BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019-021-WYZ059-060-062-064-067-068-051115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CONVERSE-NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PLATTE-GOSHEN- 900 PM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT THROUGH MIDDAY FRIDAY LIGHT SNOW WILL BE LIKELY LATE TONIGHT INTO FRIDAY MORNING MAINLY SOUTH OF A LINE FROM WHEATLAND TO ALLIANCE. ANY SNOWFALL WILL BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY THERE WILL BE WINDY PERIODS...ESPECIALLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ020-054-055-WYZ069-070-051115- BANNER-KIMBALL-CHEYENNE-CHEYENNE FOOTHILLS-PINE BLUFFS- 900 PM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT THROUGH MIDDAY FRIDAY A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON FRIDAY. LIGHT SNOW WILL SPREAD OVER THE AREA AFTER MIDNIGHT. THE SNOW WILL BE HEAVIEST LATE TONIGHT INTO FRIDAY MORNING...WITH TOTAL NEW SNOWFALL OF 2 TO 4 INCHES BY MIDDAY FRIDAY. TRAVELERS ON INTERSTATES 80 AND 25 CAN EXPECT DIFFICULT DRIVING CONDITIONS LATE TONIGHT AND DURING THE FRIDAY MORNING COMMUTE TO WORK. .DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY WINDY PERIODS WILL OCCUR FRIDAY THROUGH WEDNESDAY...ESPECIALLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOWFALL REPORTS WOULD BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-065-066-051115- SOUTHWEST CARBON-LARAMIE VALLEY-LARAMIE RANGE- 900 PM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT THROUGH MIDDAY FRIDAY A SNOW ADVISORY IS IN EFFECT THE REST OF THE NIGHT IN SOUTHERN CARBON COUNTY...AND UNTIL NOON FRIDAY IN THE LARAMIE VALLEY AND LARAMIE RANGE. LIGHT SNOW WILL CONTINUE OVER MAINLY THE SOUTHERN HALVES OF CARBON AND ALBANY COUNTIES OVERNIGHT...AND THEN DECREASE FRIDAY MORNING. TOTAL SNOWFALL OF 2 TO 5 INCHES IS EXPECTED IN THE ADVISORY AREA. TRAVELERS ON INTERSTATE 80 CAN EXPECT DIFFICULT DRIVING CONDITIONS LATE TONIGHT AND DURING THE FRIDAY MORNING COMMUTE TO WORK. .DAYS TWO THROUGH SEVEN...FRIDAY AFTERNOON THROUGH WEDNESDAY WINDY PERIODS WILL OCCUR FRIDAY THROUGH WEDNESDAY...ESPECIALLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOWFALL REPORTS WOULD BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 5, 12:13 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1213 AM MST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW CENTENNIAL 41.30N 106.11W
01/04/2007 M5.0 INCH ALBANY WY CO-OP OBSERVER
1130 PM SNOW SARATOGA 41.45N 106.81W
01/04/2007 M2.0 INCH CARBON WY LAW ENFORCEMENT
1132 PM SNOW PINE BLUFFS 41.18N 104.07W
01/04/2007 M1.0 INCH LARAMIE WY LAW ENFORCEMENT
1137 PM SNOW KIMBALL 41.23N 103.66W
01/04/2007 M1.0 INCH KIMBALL NE LAW ENFORCEMENT
1139 PM NON-TSTM WND GST SIDNEY 41.13N 102.97W
01/04/2007 M1 MPH CHEYENNE NE LAW ENFORCEMENT
MODERATE WET SNOWFALL CURRENTLY WITH RATES OF AN INCH PER
HOUR.
1000 PM SNOW CENTENNIAL 41.30N 106.11W
01/04/2007 M5.0 INCH ALBANY WY CO-OP OBSERVER
1132 PM SNOW PINE BLUFFS 41.18N 104.07W
01/04/2007 M1.0 INCH LARAMIE WY LAW ENFORCEMENT
1137 PM SNOW KIMBALL 41.23N 103.66W
01/04/2007 M1.0 INCH KIMBALL NE LAW ENFORCEMENT
1139 PM SNOW SIDNEY 41.13N 102.97W
01/04/2007 M1.0 INCH CHEYENNE NE LAW ENFORCEMENT
MODERATE WETR SNOWFALL CURRENTLY, WITH RATE OF AN INCH
PER HOUR.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 1:12 PM MST | High Wind Warning | CYS | Crook, Weston | 30 hr |
Nearby
High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.